MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC UNK - SCREWS: LOCKING; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC UNK - SCREWS: LOCKING; SCREW, FIXATION, BONE
Model Number 02.206.226
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent revision surgery of a variable angle locking compression plate (va-lcp) anterolateral distal tibial plate 10 holes right due to nonunion.There were six (6) 2.7 mm variable angle locking screws removed, out of six (6) screws two (2) were broken.Also had four (4) 3.5 cortex screws that were removed as well, three (3) out of 4 screws were broken.The 2.7 mm locking compression plate 7 holes plate was removed, with that plate there were (6) 2.7 mm cortex screws one (1) was broken.  the surgeon replace the tibial with another variable angle (va) anterolateral distal tibia plate.It was a 14-hole right.Ended up with a (4) cortex screws in the shaft and 5 (va) locking screw distally.There was one fragment that is non-retrievable it was the screws were incased in bone, it was not removed to avoid extensive dissection.It was left in the patient and no plan to remove.The original date of implant was on (b)(6) 2018.Other than the times it takes to remove the hardware there were no other surgical delays.All other hardware was removed completely and successfully.Procedure outcome was good.Patient was in stable condition and tolerated the procedure well.Concomitant devices reported: 2.7mm variable angle locking screws (part# unknown, lot# unknown, quantity# 4), 3.5 cortex screws (part# unknown, lot# unknown, quantity# 1), 2.7mm cortex screws (part# unknown, lot# unknown, quantity# 5) 2.7/3.5mm va-lcp anterolateral distal tibia pl/10 holes/right (part# 02.118.208, lot# 7571300, quantity# 1).This is report 5 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: the 2.7 mm va locking screw t8 stardrive (p/n 02.211.Xxx lot unk) was received with a portion of the distal threaded shaft broken off and missing.Only the screw head and a portion of the proximal threaded shaft was returned.The transverse fracture on the shaft is approximately 18.75 mm (caliper ca802) from the screw head.The following screw implants were returned as a concomitant device without an alleged complaint condition.P/n: unk (2.7 mm va locking) lot #: unk qty: 4.P/n: unk (2.7 mm cortex) lot #: unk qty: 5.P/n: 02.206.226 lot #: 7624795 qty: 1.Upon visual inspection, there is no evidence that these screws contributed to the complaint condition, and therefore no additional investigation will be performed on these screws.The device failure/defect of broken screw was identified during the investigation and is related to the reported complaint condition.Dimensional inspection: threaded shaft diameter (cross section b-b) was measured and is conforming per relevant drawing.Document/specification review: a dhr review could not be performed since the part/lot combination is unknown.The relevant drawing, reflecting the current revision, was reviewed since the exact manufacture date is unknown.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed for the 2.7 mm va locking screw t8 stardrive (p/n 02.211.Xxx lot unk) as a portion of the distal threaded shaft was broken off and missing.Only the screw head and a portion of the proximal threaded shaft was returned.While no definitive root cause could be determined, it is possible that condition was due to early excessive strain by patient or the screws incorrectly locked to plate (not properly torqued).During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.B5: corrected number of reported device and name of the reporting device to unknown locking screw.D1, d2, d3, d4, g5-510k: this report is for an unknown locking screw/unknown lot.Part and lot number are unknown.Without the specific part number; the udi number and 510-k number is unknown.G1: physical manufacturer is unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices reported: 2.7mm variable angle locking screws (part# unknown, lot# unknown, quantity# 4), 3.5 cortex screws (part# 02.206.226, lot# 7624795, quantity# 1), 2.7mm cortex screws (part# unknown, lot# unknown, quantity# 5) 2.7/3.5mm va-lcp anterolateral distal tibia pl/10 holes/right (part# 02.118.208, lot# 7571300, quantity# 1).This report is for an unknown locking screw.This is report 5 of 7 for (b)(4).

Brand Name
UNK - SCREWS: LOCKING
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8789723
Report Number2939274-2019-59179
Device Sequence Number2666398
Product Code HWC
UDI-Device Identifier10886982051042
UDI-Public(01)10886982051042
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K111230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.206.226
Device Catalogue Number02.206.226
Device Lot Number7624795
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2019
Initial Date Received by Manufacturer 06/18/2019
Supplement Date Received by Manufacturer07/17/2019
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date08/12/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.7/3.5MM VA-LCP DISTAL TIBIA PL/10 HOLES/RIGHT; UNK - SCREWS: CORTEX; UNK - SCREWS: CORTEX; UNK - SCREWS: LOCKING; 2.7/3.5MM VA-LCP DISTAL TIBIA PL/10 HOLES/RIGHT; UNK - SCREWS: CORTEX; UNK - SCREWS: CORTEX; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;